MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and mildly calcified vessel.A 4.0-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during inflation at 16 atmospheres for 30 seconds, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).Device evaluated by mfr.: symmetry device was received for analysis.A visual examination identified that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied; the balloon was inflated to its rate of burst pressure for 30 seconds without issue.A vacuum was then applied.The inflation device was verified at 15 atmospheres.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the markerbands.A visual and tactile examination found no damage or issues with shaft of the device.No issues were identified during the product analysis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10541453
Report Number2134265-2020-12839
Device Sequence Number10838850
Product Code LIT
UDI-Device Identifier08714729181798
UDI-Public08714729181798
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0024410876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR